Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 41, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 4, 2018, 3:33 PM EDT. It took effect at Aug 5, 2018, 1:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2018, 3:33 PM EDT (19:33 UTC)
- In effect from
- Aug 5, 2018, 1:00 AM EDT
- Expired
- Aug 5, 2018, 11:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
529 WHUS73 KAPX 041933 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 333 PM EDT Sat Aug 4 2018 LMZ341-342-050500- /O.NEW.KAPX.SC.Y.0041.180805T0500Z-180805T2200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 333 PM EDT Sat Aug 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EDT SUNDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 1 AM to 6 PM EDT Sunday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
3 follow-up statements
546 WHUS73 KAPX 050711 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 311 AM EDT Sun Aug 5 2018 LMZ344>346-051515- /O.EXB.KAPX.SC.Y.0041.000000T0000Z-180806T0000Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 311 AM EDT Sun Aug 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-342-051515- /O.EXT.KAPX.SC.Y.0041.000000T0000Z-180806T0000Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 311 AM EDT Sun Aug 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE Small Craft Advisory IS NOW IN EFFECT until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
829 WHUS73 KAPX 051528 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1128 AM EDT Sun Aug 5 2018 LMZ341-342-052330- /O.CON.KAPX.SC.Y.0041.000000T0000Z-180806T0000Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1128 AM EDT Sun Aug 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ344>346-052330- /O.CON.KAPX.SC.Y.0041.000000T0000Z-180806T0000Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1128 AM EDT Sun Aug 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
414 WHUS73 KAPX 052003 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 403 PM EDT Sun Aug 5 2018 LMZ341-342-060300- /O.EXT.KAPX.SC.Y.0041.000000T0000Z-180806T0300Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 403 PM EDT Sun Aug 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE Small Craft Advisory IS NOW IN EFFECT until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ344>346-060300- /O.EXT.KAPX.SC.Y.0041.000000T0000Z-180806T0300Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 403 PM EDT Sun Aug 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE Small Craft Advisory IS NOW IN EFFECT until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 4, 1:24 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 4, 1:24 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 124 PM EDT Sat Aug 4 2018 .UPDATE... Issued at 1017 AM EDT Sat Aug 4 2018 Deep moist advection on nose of weakening low level jet kicking off an unexpected area of showers and thunderstorms across eastern upper Michigan this morning. Intensity trends have been slowly downward as forced ascent is lost with weakening of that jet. Additional showers and thunderstorms further west taking on a decidedly more northeast trajectory, and look to pass well to our northwest the remainder of today (hopefully). Ongoing rains expected to end in the next few hours, with increasing amounts of filtered sunshine heading through the rest of today. Still expecting some very warm temperatures, especially across the dry landscape of northern lower Michigan, where highs well up into the 80s are expected. This heat and warmth will no doubt generate some surface-based instability. However, latest 12z local sounding shows one heck of a H8 level centered cap. Just don't think updrafts will be able to get pass this lid, keeping conditions dry through the afternoon. && .NEAR TERM...(Today through Tonight) Issued at 305 AM EDT Sat Aug 4 2018 ...Very warm today with thunderstorms possible late... High Impact Weather Potential...Thunderstorms possible late today/tonight. Pattern Synopsis/Forecast...Convection to our west this morning developed on a warm front across the upper midwest on the nose of 40kt low level jet. The convection and LLJ should continue to move NE this morning toward Lake Superior. Surface high overhead early this morning moves east during the day. Ridge axis moves overhead later this morning. Return flow starts to advect warmer air and moisture into the region today. Shortwave trough currently from eastern MN to NE reaches Lake Michigan/Ontario by 06z sunday. Primary Forecast Concerns...Dewpoints rise into the 60s today with temperatures making a run at 90 degrees across northern lower MI. The increase in moisture and temperatures will help push CAPE values to 1500 to 2000 J/kg this afternoon. If temperatures remain below 90F this afternoon, the area should remain capped until late in the day, keeping thunderstorms from developing. However, if temperatures can creep into the lower 90s, some thunderstorm development is possible during the afternoon even with the best forcing remaining to our west, especially if lake breezes can develop. Models have trended temperatures up slightly overnight. The strong low level jet to our west moves into Lake Superior tonight and increases in strength. Expect convection to continue to fire on the nose of that jet and move E-NE. This would put the U.P. in the best shot for thunderstorms tonight. Lower temperatures and moisture up north will limit instability but strong forcing should overcome that and bring descent chance of tstorms tonight. 0-6km Bulk Shear values of around 40kts expected over the region tonight and with strong LLJ nearby, thunderstorms could produce some strong gusty winds or hail. But best chance of severe weather will be west of our area. PWATs over 1.5 inches could mean some heavier rain as well. SPC continues to have the Tip of the Mitt and U.P. in general TSTM category through 12z Sunday with MRGL over the western UP and northern WI. && .SHORT TERM...(Sunday through Monday) Issued at 305 AM EDT Sat Aug 4 2018 High Impact Weather Potential...Possible thunderstorms Saturday night through Monday. Primary Forecast Concerns...Rain shower and thunder chances continue Sunday as a wave rides on the western periphery of a departing upper level ridge to the east of the forecast area. As said wave enters the Great Lakes region precipitation chances will increase from northwest to southeast throughout the day. The best instability (if pre-existing clouds/precipitation don't inhibit this from happening) appears to be over eastern upper and far northern lower with forecast soundings having MLCAPE values near 1000-1500 J/Kg, good lapse rates, PWATS near 1.40 inches, 0-6km bulk shear between 30-40 kts (55kts over eastern upper late Sunday afternoon) Sunday afternoon and evening hours. Greatest threat would be some gusty winds, lightning, and heavy rain...and to a lesser extent some large hail. Besides a possible break late Sunday night/Monday morning as deeper moisture departs towards the east, another wave will push through northern Michigan Monday afternoon/evening, along with accompanying moisture renewing rain/thunder chances for much of northern Michigan. While Monday has a bit less instability the best will be over northern lower towards the tip of the mitt. Again...damaging winds, lightning, and locally heavy rain will be the greatest threat in any stronger storms. Model blends have some areas nearing 1.00" QPF over a broad area of northern lower by Tuesday morning. As the low departs to the east just lingering showers over northern lower with veering winds to the northwest. Southwest winds will usher in warmer temperatures, with 850mb temperatures around 19C Sunday. Daytime highs will be in the mid to upper 80s with favored downsloping areas reaching into the low 90s Sunday afternoon, while Monday will reach in the upper 70s to mid 80s, and Tuesday only in the mid 70s to near 80 as the weak cold front departs towards the east. Sunday night will be some sticky sleeping weather, with lows only dropping into the upper 60s to near 70. .LONG TERM...(Monday night through Friday) Issued at 305 AM EDT Sat Aug 4 2018 High Impact Weather Potential...Thunderstorm chances Tuesday Troughing over Hudson Bay will continue to drop into the Great Lakes region which will support additional chances of precipitation possibly through Thursday. Temperatures will be reaching into the mid 70s to low 80s during the afternoon hours, while lows will be generally in the 50s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 120 PM EDT Sat Aug 4 2018 VFR conditions expected under passing mid and upper level clouds through at least this evening. Uncertainty ramps up overnight into Sunday as moisture increases, possibly setting the stage for showers and thunderstorms to develop. Definitely not sold on this idea as forcing to drive convective development is lacking. Will not include in the tafs at this time, just mentioning a high based cu field as a start. Low level winds increase tonight, developing low end wind shear conditions at all locations. This low level jet should mix out quickly Sunday morning. && .MARINE... Issued at 305 AM EDT Sat Aug 4 2018 Light winds this morning are expected to slowly increase out of the south as a warm front lifts into the western Great Lakes in the morning, then into Ontario by afternoon. The pressure gradient tightens up late tonight through Sunday, forcing those southerly winds to further increase, perhaps producing small craft advisory conditions for some waters. The next chance for showers and storms arrives Sunday and Monday. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MSB NEAR TERM...KF SHORT TERM...TL LONG TERM...TL AVIATION...MB MARINE...TL
Hazardous weather outlook, Aug 4, 10:31 AM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1031 AM EDT Sat Aug 4 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-051200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 1031 AM EDT Sat Aug 4 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Rest of today and tonight. A few thunderstorms are possible across the eastern Upper Peninsula this morning. These storms are not expected to be severe. Thunderstorms are again possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible at times from Sunday through Tuesday across northern Michigan. Isolated severe thunderstorms are possible Sunday afternoon and early evening and again on Monday. Locally very heavy rain is possible with any thunderstorm activity, especially Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:28 AM EDT | Special Weather Statement | APX | Alcona, Alpena, Arenac, Crawford, Iosco, Montmorency and 4 more | 32 min |
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.